It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-13-2009, 05:58 PM   #1
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: California
Posts: 2,704
taape HB Usertaape HB User
Question about Painful Bowels

An antibiotic I took caused severe cramping and diahrea one evening and the next day. I stopped the medication immediately after the diahrea and it stopped. Then 2 1/2 days later which is today I have my first bowel movement, it was very painful. I don't really feel constipated but I'm just wondering what might have caused this.

I eat lots of fruits and high fiber foods and drink water and exercise so I usually have no problem. Could it be hemorroids or pain caused diahrea?

 
Sponsors Lightbulb
   
Old 02-14-2009, 10:19 AM   #2
Senior Member
(male)
 
Join Date: Dec 2008
Location: UK
Posts: 213
kennyboy HB Userkennyboy HB User
Re: Question about Painful Bowels

Hello taape. Some antibiotics can attack the good bacteria in your gut and cause an imbalance leading to a touch of colitis. Hemorrhoids will eventually cause blood in your stools and an itchy anus so you will know when you get them. The pain could just have been the passing of a hard stool. Don't take the antibiotic would be my advice unless not taking them would cause a greater problem than the colitis. Cheers, kennyboy

Last edited by kennyboy; 02-14-2009 at 10:20 AM.

 
Sponsors Lightbulb
   
Old 02-14-2009, 01:06 PM   #3
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: California
Posts: 2,704
taape HB Usertaape HB User
Re: Question about Painful Bowels

Thanks Kennboy for responding.
I kind of stressed out my tailbone (I've got severe spine problems) early yesterday at Physical Therapy, and I'm thinking now that a hard stool/straining put pressure on my tailbone area which is probably somewhat swollen inside. It could also be from the diahrea because any stress to my lower spine can cause me problems.

I changed antibiotics from the one that caused the diahrea.

I've only had a touch of pain this morning and now that I think of it, I don't really think this is a hemorrhoid problem although I know I have at least one hemorrhoid from getting my colonoscopy report. I've had a little bleeding in the past but it was a different type of pain.

I'll try using some ice on my tailbone and then go from there.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Painful ovulation/endometreosis/IBS? any ideas? smokey22 Women's Health 7 07-15-2008 07:44 PM
New here, have a question regarding hemorrids MarifromPR Bowel Disorders 12 01-14-2008 10:37 PM
Endemetrosis Question Studio1234 Women's Health 14 03-30-2007 04:31 PM
NitroQuick Question catnip511012 Heart Disorders 4 05-24-2005 09:05 PM
question for Quincy twisten Bowel Disorders 38 12-01-2004 07:11 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:07 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!